Jump to content
Sign in to follow this  
Derek

Derek Need To Taper Off Pristiq To Start Emsam, Questions

Recommended Posts

Derek

Hi everyone,

 

I've been on 100mg of Pristiq for about 3 years and I've been tapering off a high dosage of clonazepam for about 2 years. I'm very low with clonazepam, I'm at .375mg from 6mg. However, on Monday, I had a suicide attempt and realized I could no longer bear the depression that the clonazepam withdrawal has been giving me so I needed to make a new plan.

 

I have an appointment with my psychiatrist tomorrow so I need to get some things straight.

 

My plan is to taper off Pristiq and switch to the MAOI Emsam patch (since you need to be off all anti-depressants for 2 weeks before starting an MAOI). I was thinking of increasing my dosage of clonazepam to 2mg while I went through Pristiq withdrawal but I'm very afraid. I know what it's like to come off anti-depressants (I've been on them since I was 11 and have tried to go off them before). I know the symptoms, the brain shocks, the insomnia, the nausea, all of it. The problem with Pristiq is that they only have 100mg and 50mg tablets. Before I suggest this to my psychiatrist, I'm curious to know how a typical psychiatrist would ween someone off of a nasty drug like that. Would it take a few weeks to get off or will it be a matter of months? I've been through benzo withdrawal for 2 years so I understand what withdrawal hell feels like so I feel like I MIGHT be able to handle it.

 

But what other factors would come into play? My GABA receptors are all crazy because of the benzo withdrawal. I don't think I could finish the benzo withdrawal because the depression is unbearable.

 

Also, how long would the effects from Pristiq withdrawal typically last? Would they last far into after starting the Emsam patch to the point where I wouldn't be able to feel the effects?

 

Is this a shoddy plan?

 

p.s. I won't do mood stabilizers, Cymbalta or Wellbutrin. They've done nothing for me. The typical SSRIs as well.

 

Thank you for your help!

Share this post


Link to post
Altostrata

Welcome, Derek.

 

I move your introductory post here to start your Intro topic. This topic is yours to update as a type of journal, and to discuss your personal tapering plan.

 

Here is a topic about tapering Pristiq http://survivingantidepressants.org/index.php?/topic/876-tips-for-tapering-off-pristiq-desvenlafaxine/

 

As you can see, it's quite a long discussion. A typical psychiatrist knows nothing about tapering Pristiq. I would like to hear how your psychiatrist would do it.

 

If I were in your situation, I would not continue to reduce the benzo. That depression is a withdrawal symptom that indicates you've been tapering too fast. You might consider updosing a little, maybe to 0.50mg, to see if that relieves the symptoms. If it does, hold at that dosage to stabilize for at least a month.

 

Going off Pristiq will take months. If your nervous system is already in a vulnerable state from benzo withdrawal, you will want to reduce Pristiq very carefully to minimize withdrawal symptoms. They are not trivial and transient as psychiatry wants to believe.

 

Also see http://survivingantidepressants.org/index.php?/topic/2207-taking-multiple-psych-drugs-taper-the-antidepressant-first/

Share this post


Link to post
tezza

Hello Derek,

 

Welcome to the group!

 

You will find lots of support and the best advice in the universe, IMHO!

 

Alto is the best! She knows more about safe tapering than any doctor I've known of.

 

I'm glad you found your way here! :)

 

Tezza

Share this post


Link to post
Derek

Welcome, Derek.

 

I move your introductory post here to start your Intro topic. This topic is yours to update as a type of journal, and to discuss your personal tapering plan.

 

Here is a topic about tapering Pristiq http://survivingantidepressants.org/index.php?/topic/876-tips-for-tapering-off-pristiq-desvenlafaxine/

 

As you can see, it's quite a long discussion. A typical psychiatrist knows nothing about tapering Pristiq. I would like to hear how your psychiatrist would do it.

 

If I were in your situation, I would not continue to reduce the benzo. That depression is a withdrawal symptom that indicates you've been tapering too fast. You might consider updosing a little, maybe to 0.50mg, to see if that relieves the symptoms. If it does, hold at that dosage to stabilize for at least a month.

 

Going off Pristiq will take months. If your nervous system is already in a vulnerable state from benzo withdrawal, you will want to reduce Pristiq very carefully to minimize withdrawal symptoms. They are not trivial and transient as psychiatry wants to believe.

 

Also see http://survivingantidepressants.org/index.php?/topic/2207-taking-multiple-psych-drugs-taper-the-antidepressant-first/

 

I plan on giving up on my klonopin taper for a while, maybe updosing to 1-2mg. I didn't think Pristiq withdrawal would take months. I was hoping to taper off in 2 weeks and then wash out for 2 weeks. :(

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy